Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 152, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 23, 1999, 3:28 AM CDT for Chippewa County, Rusk County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 1999, 3:28 AM CDT (08:28 UTC)
- Expired
- Jul 23, 1999, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Chippewa County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 161 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:34 AM CDT | Thunderstorm Wind 65 | Weyerhaeuser, WI | Estimated winds. Powerlines down, numerous trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3351 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 230832 SVRMSP WIC017-107-230915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 AM CDT FRI JUL 23 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN RUSK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 415 AM CDT * AT 328 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS EXTENDING FROM CHIPPEWA FALLS TO 25 MILES NORTH OF CHIPPEWA FALLS. STORMS WERE MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LADYSMITH CORNELL BRUCE CADOTT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ CWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:25 AM CDT, 3 minutes earlier.
Area forecast discussion, Jul 23, 3:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 AM CDT FRI JUL 23 1999 CURRENT MCS TRACKING THRU NWRN AND WC WISC...SHUD EXIT OUR EASTERN AREA IN THE NEXT HOUR OR TWO. OUTFLOW FROM MCS XTNDD INTO SERN MN AND THEN WWD ALG THE MN/IA BRDR...PRETTY MUCH WHERE WRM FNT HAD BEEN THURS EVENING. THIS WL LIKELY PROVIDE THE FOCUS FOR NEXT ROUND OF STORMS LATER TODAY. SHORT WAVE IN MT EVIDENT THIS AM WITH SHRA TRYING TO GET STARTED IN SERN MT. BOTH NGM AND ETA TAKE THIS WAVE EWD WITH MODEST UVV IN CNTRL DKTS BY 18Z. THIS LOOKS REASONABLE... AND SHUD HELP TSRA TO DVLP THIS AFTN IN WRN MN. IN THE MEANTIME TSRA COMPLEX NEAR MWM AND OTG WAS WEAKENING ATTM. WITH LITTLE LO LVL FLO...DO NOT EXPECT THIS COMPLEX TO REINTENSIFY THE NEXT FEW HOURS...NOR SHUD IT PRODUCE ANY SIG RAINS IN SATURATED SC MN. BUT THAT IS THE AREA TO WATCH IN CASE STORMS DO TAKE OFF THIS AFTN/EVE. WL LET DAY CREW HANDLE ANY FLOOD WATCH THAT MIGHT BE NEEDED. WEAK FRONT DEPICTED ON MODELS INTO NWRN MN AND ERN SD AT 12Z HARD TO SPOT ON LATEST SFC ANLYS. THERE IS A HINT OF IT ATTM...BUT WITH INCOMING SHORT WAVE IT SHUD BECOME A BIT MORE DEFINED. LOOKS LIKE ETA BRINGS FRONT TO KMHE AROUND 18Z AND KFRM BY 00Z. THUS WL MENTION CHC TSRA FROM KLXL TO KILL THIS AFTN...AND LATE AFTN FOR EC INTO SC MN AND WISC. WL ISSUE HEAT ADVISORY FOR SC MN INTO WC WISC...GENLY SOUTH OF WEAKENING LINE OF TSRA. DPTS S OF SAID LINE SHUD BE IN THE MID 70S. ONCE CLOUDS FM MORNING CONVECTION DSIPT...TEMPS THIS AFTN SHUD SHOOT INTO THE LOWER 90S...AND HEAT INDICIES SHUD REACH 105 TO 110. QUIET NIGHT TONIGHT AS SFC HI BUILDS INTO MN PER BOTH NGM AND ETA...MIGHT BE SOME PATCHY FOG. MORE STORMS ON THE HORIZON FOR SATURDAY...WEST OF AXN/RWF LINE DURG AFTN...THEN OVER ALL AREA SAT NIGHT. .MSP...HEAT ADVY TODAY ALG AND S OF KEAU/KMKT/KFRM LINE TDK
In the hours before
Special weather statement, Jul 23, 1:15 AM CDT, 2 hours 13 minutes before
MNZ041>043-047>050-054>058-064-230700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 AM CDT FRI JUL 23 1999 ...PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA CLEARED FROM THE SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 572... BENTON CHIPPEWA DOUGLAS KANDIYOHI LAC QUI PARLE MEEKER MORRISON POPE STEARNS STEVENS SWIFT TODD YELLOW MEDICINE SOME OF THE CITIES IN THE CLEARED AREA INCLUDE ALEXANDRIA... WILLMAR...MORRIS...MONTEVIDEO AND LITCHFIELD. THE REST OF SEVERE THUNDERSTORM WATCH NUMBER 572 REMAINS IN EFFECT UNTIL 4 AM. TDK
Special weather statement, Jul 23, 1:15 AM CDT, 2 hours 13 minutes before
MNZ041>043-047>050-054>058-064-230700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 AM CDT FRI JUL 23 1999 ...PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA CLEARED FROM THE SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 572... BENTON CHIPPEWA DOUGLAS KANDIYOHI LAC QUI PARLE MEEKER MORRISON POPE STEARNS STEVENS SWIFT TODD YELLOW MEDICINE SOME OF THE CITIES IN THE CLEARED AREA INCLUDE ALEXANDRIA... WILLMAR...MORRIS...MONTEVIDEO AND LITCHFIELD. THE REST OF SEVERE THUNDERSTORM WATCH NUMBER 572 REMAINS IN EFFECT UNTIL 4 AM. TDK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:47 AM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 43 min |
| Jul 23, 2:13 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 47 min |
| Jul 23, 2:30 AM CDT | Severe Thunderstorm Warning | MPX | Polk | 30 min |
| Jul 23, 2:47 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 43 min |
| Jul 23, 2:58 AM CDT | Severe Thunderstorm Warning | MPX | Barron | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.